MAUDE Adverse Event Report: NIDEK CO. LTD. YC-200; YAG LASER

NIDEK CO. LTD. YC-200; YAG LASER
Medical Device Problem Code Unexpected Therapeutic Results (1631)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On 09/02/2021, nidek inc field service engineer (fse) went to the customer site.The reported issue was not duplicated.Fse tested laser focus and focus shift, and found both within specification.Tested laser energy and found energy within specification.10mj=10mj.Tested laser slit illumination and found it within specification.The system is operational.The root cause of the issue is inconclusive.The reported issue was not duplicated.
 
Event or Problem Description
On (b)(6) 2021, nidek inc customer representative received an email from the customer to report that the doctor saw pitting on iol but pushed the laser forward to stop it from happening.The doctor reports that if focused behind the capsule with the aiming beams split, it does fine.The doctor informed nidek inc that the patient is fine, pitting was inferior to undilated pupil and will not interfere with vision.Patient will not have any adverse effects.Nidek inc considers this issue on yc-200 as a reportable event as an undesirable condition occurred while using the device.Technical background: the ophthalmic yag laser system yc-200 consists of a slit lamp and the yag laser and is indicated for the performance of posterior capsulotomy, pupillary membranectomy, iridotomy (hole in the iris) and selective laser trabeculoplasty.This device uses passive q-switching for laser oscillation.With passive q-switching, the device first accumulates sufficient energy within the laser cavity then emits laser pulses of high peak power for extremely short durations by use of the q-switched optical element which changes between transparent and opaque according to the accumulation of energy.

Brand Name
YC-200
Common Device Name
YAG LASER
Manufacturer (Section D)
NIDEK CO. LTD.
34-14 hiroishi
gamagori, aichi 443-0 038
JA  443-0038
MDR Report Key12465408
Report Number0002936921-2021-00004
Device Sequence Number17160611
Product Code HQF
UDI-Device Identifier04987669101452
UDI-Public(01)04987669101452
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K203130
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2021
Initial Report FDA Received Date09/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;